It has recently been reported in a Sunday newspaper that there are serious concerns over the side-effects of the drug Tamiflu, most recently used in the UK to treat the swine flu epidemic.

A pattern appears to be evolving in a number of people coming forward claiming that Tamiflu has had a devastating effect on their lives.

Penningtons currently acts for SM, a 19 year old girl who started taking Tamiflu after being advised to do so by the National Pandemic Flu Line in 2009, when she rang them suffering from earache. After taking just three tablets, SM developed Steven Johnson Syndrome, a potentially life threatening skin condition which causes the skin to peel off. She later developed toxic epidermal necrolysis and has been left registered blind and disabled. Additionally, she was found never to have had swine flu in the first place.

Research has shown that there are also a number of concerns over the drug causing delirium, strange behaviour, fits and seizures.

A recent case to come to light is that of LH, a middle-aged mother who used to suffer from infrequent, undiagnosed fits about five times a year. Shortly after taking Tamiflu, she began to have seizures up to 20 times a day, and whilst these have now slightly reduced in frequency, LH has been left disabled, can no longer work and requires constant supervision and care.

While Tamiflu was declared safe and the Government hailed the website and call centres set up to deal with the swine flu pandemic and prescription of the drug, it seems that more cases of adverse reactions are emerging. A team from Penningtons Solicitors LLP's clinical negligence group, led by partner John Kyriacou, is therefore looking to investigate the case of LH as well as further possible cases involving Tamiflu.